EconPapers    
Economics at your fingertips  
 

Towards a General Theory of Bond Markets

Tomas Bjork, Giovanni di Masi, Yuri Kabanov and Wolfgang Runggaldier
Additional contact information
Giovanni di Masi: Dipartimento di Matematica Pura et Applicata, Postal: Universitá di Padova, Via belzoni 7, 351 31 Padova, Italy
Yuri Kabanov: Laboratoire de Mathématiques, Postal: Université de Franche-Comté, 16 Route de Gray, F-25030 Besançon Cedex France
Wolfgang Runggaldier: Dipartimento di Matematica Pura et Applicata, Postal: Universitá di Padova, Via Belzoni 7, 351 31 Padova, Italy

Authors registered in the RePEc Author Service: Юрий Михайлович Кабанов

No 143, SSE/EFI Working Paper Series in Economics and Finance from Stockholm School of Economics

Abstract: The main purpose of the paper is to provide a mathematical background for the theory of bond markets similar to that available for stock markets. We suggest two constructions of stochastic integrals with respect to processes taking values in a space of continuous functions. Such integrals are used to define the evolution of the value of a portfolio of bonds corresponding to a trading strategy which is a measure- valued predictable process. The existence of an equivalent martingale measure is discussed and HJM-type conditions are derived for a jump-diffusion model. The question of market completeness is considered as a problem of the range of a certain integral operator. We introduce a concept of approximate market completeness and show that a market is approximately complete if an equivalent martingale measure is unique.

Keywords: Bond market; term structure of interest rates; stochastic integral; Banach space-valued integrators; measure-valued portfolio; jump-diffusion model; martingale measure; arbitrage; market completeness (search for similar items in EconPapers)
JEL-codes: G12 G13 (search for similar items in EconPapers)
Pages: 33 pages
Date: 1996-12
References: Add references at CitEc
Citations: View citations in EconPapers (4)

Published in Finance and Stochastics, 1997, pages 141-174.

Downloads: (external link)
http://swopec.hhs.se/hastef/papers/hastef0143.pdf (application/pdf)

Related works:
Journal Article: Towards a general theory of bond markets (*) (1997) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hhs:hastef:0143

Access Statistics for this paper

More papers in SSE/EFI Working Paper Series in Economics and Finance from Stockholm School of Economics The Economic Research Institute, Stockholm School of Economics, P.O. Box 6501, 113 83 Stockholm, Sweden. Contact information at EDIRC.
Bibliographic data for series maintained by Helena Lundin ().

 
Page updated 2025-03-31
Handle: RePEc:hhs:hastef:0143